Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Diarrheal Infection Possible Proton Pump Inhibitor Side Effect

Filed February 9th, 2012 Julie

The Food and Drug Administration has issued a notice to the public informing them that the use of stomach acid drugs called proton pump inhibitors (PPIs) may be associated with an increased risk of Clostridium difficile–associated diarrhea (CDAD). The FDA advises that a diagnosis of CDAD should be considered in patients taking PPIs who develop diarrhea that does not approve.

Clostridium difficile (C. difficile) is a bacterium that can cause diarrhea that does not improve. Symptoms include watery stool, abdominal pain, and fever, and patients may go on to develop more serious intestinal conditions. The disease can also be spread in hospitals.

The risk of CDAD in users of histamine H2 receptor blockers is also being reviewed by the agency. H2 receptor blockers are used to treat conditions such as gastroesophageal reflux disease (GERD), stomach and small intestine ulcers, and heartburn.

The agency suggests patients contact their healthcare professional and seek medical care if they take PPIs become ill with diarrhea that does not improve. They also want healthcare professionals to be aware of the following:

A diagnosis of CDAD should be considered for PPI users with diarrhea that does not improve.

Advise patients to seek immediate care from a healthcare professional if they experience watery stool that does not go away, abdominal pain, and fever while taking PPIs.

Patients should use the lowest dose and shortest duration of PPI therapy appropriate to the condition being treated.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!